Florida, 2014Damaging Wind in Florida, March 29, 2014
March 29, 2014 · NWS JAX · 1 event in 1 county or zone
with a few strong to severe storms producing wind damage in Florahome.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal cluster of thunderstorms moved inland from the Gulf of Mexico...with a few strong to severe storms producing wind damage in Florahome.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 29, 8:16 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 29, 8:16 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 AM EDT SAT MAR 29 2014
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER MAINLY
NE FL...
.UPDATE...SHOWERS AND THUNDERSTORMS SPREADING EAST ACROSS THE AREA
THIS MORNING. STRONG TO SEVERE STORMS OVER THE EASTERN GULF WILL
LIKELY MOVE INTO SOUTHERN ZONES OF NE FL(MARION...PUTNAM...FLAGLER
COUNTIES) STARTING AROUND NOON. CLOUD COVER WILL LIMIT DEGREE OF
INSTABILTY SO THE SEVERE THREAT OF STRONG WINDS MAY BE VERY ISOLATED
THROUGH THE AFTERNOON MAINLY SOUTH OF THE I-10 CORRIDOR. HRR MODEL
IS TOO SLOW WITH MOVEMENT OF PRECIP BUT SHOWS STRONGEST ACTIVITY
TO OCCUR OVER SOUTHERN TIER COUNTIES OF NE FL AND CENTRAL FL WHERE
BETTER HEATING WILL PRODUCE MORE FAVORABLE INSTABILITY.
&&
.AVIATION...EXPECT -SHRA TO BECOME WIDESPREAD BETWEEN 14Z-19Z WITH
CHANCE THUNDERSTORMS AND STRONG GUSTY WINDS POSSIBLE...ESPECIALLY
AT GNV AND POINTS SOUTH. EXPECT MVFR TO IFR CONDITIONS THROUGH AT
LEAST 19Z WITH IMPROVING CONDITIONS THEREAFTER.
&&
.MARINE...SOUTHWEST WINDS WILL INCREASE TODAY WITH SCEC CONDITIONS
DEVELOPING OFFSHORE BY AFTERNOON. WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE INTO THE WATERS THIS AFTERNOON AND EVENING.
STRONG TO SEVERE STORMS POSSIBLE OVER MAINLY THE NE FL WATERS.
ADVISORY CONDITIONS EXPECTED OFFSHORE TONIGHT AND SUNDAY MORNING
WITH COLD FRONTAL PASSAGE.
RIP CURRENTS: MODERATE RISK TODAY DUE TO LONG PERIOD SWELLS. LOW RISK
ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 47 72 41 / 80 20 0 0
SSI 74 50 68 47 / 70 50 0 0
JAX 79 51 73 44 / 70 50 0 0
SGJ 77 52 69 49 / 70 60 0 0
GNV 78 50 74 42 / 70 50 0 0
OCF 79 53 75 42 / 70 50 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT SUNDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ZIBURA/TRABERT/WALKERHazardous weather outlook, Mar 29, 8:46 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT SAT MAR 29 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
946 AM EDT SAT MAR 29 2014
...TORNADO WATCH UNTIL 5 PM EDT FOR MARION...PUTNAM...FLAGLER...
GILCHRIST...ALACHUA...AND ST JOHNS COUNTIES...
...MODERATE RISK OF RIP CURRENTS...
...MINOR RIVER FLOODING WITHIN SEVERAL RIVER BASINS...
...SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THIS EVENING THROUGH
SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS AHEAD OF A COLD FRONT WILL LEAD TO STRONG TO SEVERE
STORMS FROM LATE MORNING THROUGH THIS AFTERNOON OVER PARTS OF
NORTHEAST FLORIDA. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND
HAIL...WITH ISOLATED TORNADOES POSSIBLE.
MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES.
MINOR RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR WITHIN
SEVERAL LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER FLOOD WARNINGS
AND STATEMENTS FOR MORE INFORMATION.
SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE
DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE
FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO
OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT
SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER
RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK
PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS
WHICH ARE ALREADY IN EFFECT.
In the hours before
Special weather statement, Mar 29, 9:09 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 AM EDT SAT MAR 29 2014
FLZ030>032-036-291445-
ALACHUA-BRADFORD-CLAY-UNION-
1009 AM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...BRADFORD...NORTHERN ALACHUA AND SOUTHEASTERN UNION COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1045 AM EDT...
AT 1009 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF NEWBERRY...MOVING
NORTHEAST AT 70 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND NEWBERRY...HIGH SPRINGS...GAINESVILLE...ALACHUA...
WORTHINGTON SPRINGS...LA CROSSE...GAINESVILLE AIRPORT...BEASLEY...
ORANGE HEIGHTS AND BROOKER THROUGH 1045 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
LAT...LON 3014 8209 3014 8205 3018 8203 2981 8184
2980 8191 2976 8193 2960 8260 2974 8266
2980 8266
TIME...MOT...LOC 1409Z 244DEG 59KT 2974 8254
TRABERTSpecial weather statement, Mar 29, 9:30 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT SAT MAR 29 2014
FLZ025-033-291500-
DUVAL-ST. JOHNS-
1030 AM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING
VALID UNTIL 1100 AM EDT...
AT 1030 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES SOUTH OF NAS JAX...MOVING EAST AT 35
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NAS JAX...
ORTEGA...MANDARIN...BAYARD...BAYMEADOWS...CRAIG FIELD...UNF...SAN
PABLO...PALM VALLEY AND SAWGRASS THROUGH 1100 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3010 8168 3014 8169 3017 8169 3019 8168
3019 8169 3019 8175 3026 8178 3041 8140
3040 8139 3030 8138 3016 8135
TIME...MOT...LOC 1430Z 250DEG 30KT 3019 8166
TRABERTSpecial weather statement, Mar 29, 9:50 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT SAT MAR 29 2014
FLZ022>025-030>032-GAZ164-291530-
BAKER-BRADFORD-CHARLTON-CLAY-COLUMBIA-DUVAL-NASSAU-UNION-
1050 AM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...BRADFORD...BAKER...CENTRAL COLUMBIA...UNION...SOUTHERN
CHARLTON...WESTERN DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1130 AM EDT...
AT 1050 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
SANDERSON TO 5 MILES WEST OF PROVIDENCE...MOVING EAST AT 40 MPH.
THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...OLUSTEE...
LULU...PROVIDENCE...SANDERSON...PALESTINE COMMUNITY...ST. GEORGE...
MACCLENNY...GLEN SAINT MARY AND BROOKER THROUGH 1130 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3006 8192 3004 8205 2973 8205 2984 8214
2985 8224 2984 8228 2989 8240 2993 8242
2993 8236 2996 8234 2995 8231 3001 8227
2997 8268 3030 8241 3056 8227 3056 8151
TIME...MOT...LOC 1450Z 262DEG 36KT 3033 8221 3003 8259
TRABERTSpecial weather statement, Mar 29, 10:15 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT SAT MAR 29 2014
FLZ032-036-037-040-291600-
ALACHUA-CLAY-MARION-PUTNAM-
1115 AM EDT SAT MAR 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
SOUTHWESTERN CLAY...ALACHUA...WESTERN PUTNAM AND NORTHERN MARION
COUNTIES FOR STRONG WINDS VALID UNTIL NOON EDT...
AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF GAINESVILLE...
MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ALACHUA...MICANOPY...GAINESVILLE...MCINTOSH...
GAINESVILLE AIRPORT...NEWNANS LAKE...ROCHELLE...WALDO...CROSS CREEK
AND GROVE PARK THROUGH NOON EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
LAT...LON 2948 8241 2948 8251 2979 8250 2980 8212
2975 8205 2980 8205 2981 8179 2944 8178
2940 8241
TIME...MOT...LOC 1515Z 263DEG 29KT 2960 8235
SHASHYLocal storm report, Mar 29, 10:20 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND GST GAINESVILLE AIRPORT 29.69N 82.28W
03/29/2014 M49 MPH ALACHUA FL ASOS
THUNDERSTORM WINDS GUST TO 49 MPH
&&
AWALKERThunderstorm Wind, Putnam
- When
- March 29, 10:45 AM EST
- Where
- Putnam County, Florahome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.730, -81.880
Trees were blown down along Tanner Road near Florahome. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in U.S. Virgin Islands, March 29, 20142 deaths · 1 event
- Wildfire in Texas, March 29, 2014$340,000 · 1 event
- Winter Storm in New York, March 29 to 30, 2014$154,000 · 8 events
- Hail and Damaging Winds in Florida, March 29, 2014$113,000 · 1 in hail · 8 events
- Strong Wind in Massachusetts, March 29 to 30, 2014$100,000 · 1 event
- Winter Storm and Winter Weather in New York, March 29 to 30, 2014$60,000 · 9 events
- Blizzard and Winter Storm in Montana, March 29 to 31, 201411 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20148 events
- High Wind in North Carolina, March 29 to 30, 201456 kt wind · 8 events
- Tornadoes in North Carolina, March 29, 2014$13,000 · EF0 · 2 events
- Flooding in New Jersey, March 29 to 31, 20147 events
- Winter Storm and High Wind in Wyoming, March 29 to 30, 201477 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501656.